Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

On Macrobid, causing stomach pain. Suffer with GERD and take lanzaprazole. Have attacks of gastritis. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Dear Dr
I am on Macrobid, but it's causing bad pain at the top of my stomac - I suffer with Gord and take Lanzaprazole every day. However I am familiar with attacks of gastritis quite often and an guessing the Macrobid is causing it. A bit headachy and tired too but my question is should I stop the Macrobid? I have a Uti
Thank you so much
Posted Sun, 21 Jul 2013 in Digestion and Bowels
Answered by Dr. Jay Patel 2 hours later

I am Dr. XXXXXXX and I will try my level best to help you.

Based from the information, you are having Urinary tract infection (UTI) and are prescribed microbid, but since you have GERD and have gastritis like symptoms while you are taking microbid from previous experiences. You are wanting to know if you should stop taking the microbid.

Yes, gastritis is a known side effect from taking Microbid. Since, you do have UTI that needs to be treated too.

Here is what I will advice you must do. Talk to you doctor and explain him about the gastritis. He will offer you alternate medication to treat UTI. Once you get the alternative medication you can stop the Microbid at once.

Hope it helps,

Please feel free to contact me in case of any further question or concern.

Thanks for the query
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor